Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Glasgow, MT

June 8, 2012McCone County, Valley County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2012, 9:54 PM MDT for McCone County, Valley County, Montana. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2012, 9:54 PM MDT (03:54 UTC)
Expired
Jun 8, 2012, 10:30 PM MDT
In force
36 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties McCone County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 25 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 9:56 PM MDTTSTM WND GST 7210 Se Glasgow, MTMEASURED ON AN AUTOMATED WEATHER STATION AT THE VALLEY COUNTY SHERIFFS PROPERTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 5:41 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS55 KGGW 090354
SVRGGW
MTC055-105-090430-
/O.NEW.KGGW.SV.W.0008.120609T0354Z-120609T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
954 PM MDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA...

* UNTIL 1030 PM MDT.

* AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DUCK CREEK REC AREA...OR 14 MILES SOUTH OF GLASGOW...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  FORT PECK AND NASHUA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND HAIL UP TO AN 
INCH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
SATURDAY MORNING FOR NORTHEAST MONTANA.

&&

LAT...LON 4843 10635 4814 10589 4796 10637 4796 10643
      4798 10643 4798 10645 4796 10646 4796 10650
      4795 10651 4794 10649 4792 10649 4791 10652
      4790 10652 4788 10657 4804 10676
TIME...MOT...LOC 0354Z 230DEG 36KT 4801 10654

$$

GAH
WEATHER.GOV/GLASGOW
1 follow-up statement
431 
WWUS55 KGGW 090411
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1011 PM MDT FRI JUN 8 2012

MTC055-105-090430-
/O.CON.KGGW.SV.W.0008.000000T0000Z-120609T0430Z/
MCCONE-VALLEY-
1011 PM MDT FRI JUN 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR CENTRAL VALLEY AND NORTHWESTERN MCCONE COUNTIES...

AT 1008 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR NASHUA...OR 14 MILES SOUTHEAST OF GLASGOW...AND MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 NASHUA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 72 MPH WERE REPORTED BETWEEN NASHUA AND FORT 
PECK WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER 
AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
SATURDAY MORNING FOR NORTHEAST MONTANA.

&&

LAT...LON 4843 10635 4814 10589 4796 10637 4796 10643
      4798 10643 4798 10645 4796 10646 4796 10650
      4795 10651 4794 10649 4792 10649 4791 10652
      4790 10652 4788 10657 4804 10676
TIME...MOT...LOC 0409Z 230DEG 36KT 4811 10637

$$

GAH
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 PM MDT, 44 minutes earlier.

Area forecast discussion, Jun 8, 9:10 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
910 PM MDT FRI JUN 8 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY...
STARTING TO FINALLY SEE STORMS GAINING A LITTLE MORE MOMENTUM AND
COVERAGE ALONG INVERTED SURFACE TROUGH AND UNDER INCREASING UPPER
LEVEL DIVERGENCE AHEAD OF APPROACHING UPPER LEVEL JET. HAVE HAD
THREE LOW-END SEVERE THUNDERSTORMS SO FAR AND EXPECT SEVERE
THUNDERSTORM THREAT TO CONTINUE THROUGH MIDNIGHT...MAINLY OVER THE
WESTERN HALF OF THE AREA...THEN BE MORE ISOLATED OVERNIGHT. SPC
MESOANALYSIS PAGE SHOWS INSTABILITY AND SHEAR PARAMETERS MAXIMIZED
NW-SE OVER NE MONTANA. 850 MB JET EXPECTED TO INCREASE OVER THE
NEXT FEW HOURS AND HELP TRANSPORT MORE MOISTURE INTO THE
REGION...AND IN A CONVERGENCE ZONE OVER SOUTHEAST PORTIONS OF THE
AREA...EXPECT AN AREA OF THUNDERSTORMS TO DEVELOP BEFORE MIDNIGHT
AND TRACK NORTHEAST. IT WILL CONTINUE TO BE A NOISY NIGHT FOR THE
AREA...AND HEAVY RAINFALL WILL HAVE TO BE WATCHED CAREFULLY FOR
THREAT OF FLASH FLOODING. HAVE ALREADY UPDATED FORECAST EARLIER
THIS EVENING...AND WILL CONTINUE TO UPDATE AS NECESSARY. MOYER

...PREVIOUS DISCUSSION...
GOES WATER VAPOR IMAGERY THIS MORNING REVEALS CLOSED UPPER
LOW/STORM SYSTEM MOVING INTO THE PAC-NW...WITH A SOUTHWESTERLY
FLOW INTO MONTANA. THE ASSOCIATED COLD FRONT IS EXPECTED TO MOVE
OVER THE DIVIDE BY AFTERNOON...THEN REACHES OUR WESTERN COUNTIES
BY LATE AFTERNOON OR EARLY EVENING...MEETING UP WITH AN INVERTED
SURFACE TROUGH AND INCREASING INSTABILITY. THE 12Z NAM AND GFS...
ALONG WITH THE LATEST RAP SUGGEST STORM INITIAL DEVELOPMENT IN OUR
FAR WEST BY LATE AFTERNOON. THE BEST INSTABILITY WILL BE A LITTLE
FARTHER TO THE EAST. SO EXPECT THE POSSIBILITY OF SEVERE MAINLY
AFTER 00Z. THE STRONGEST SURFACE BASED CAPE OF AROUND 2600 J/KG
REMAIN IN THE SOUTHEASTERN ZONES. IN ADDITION...LIFTED INDEX
VALUES OF AROUND -7C ARE INDICATED IN THE SAME AREA. SOUTHEASTERLY
SURFACE WINDS VEER AND INCREASE WITH HEIGHT TO THE SOUTHWEST
ALOFT...DEVELOPING DEEP LAYER SHEAR OF 35-50KTS. INVERTED
V-SOUNDINGS ON BUFKIT INDICATE THE POSSIBILITY OF STRONG WINDS
WITH ANY STORM. INSTABILITY DROPS OFF TOWARD THE NORTH. WITH OUR
AREA UNDER THE LIKELIHOOD OF SEVERE THUNDERSTORMS ELECTED WITH THE
COORDINATION OF SPC TO TO A SPECIAL SOUNDING AROUND 20Z. SO WILL
CONTINUE WITH SEVERE WORDING WITH LARGE HAIL UP TO 2 INCHES...
DAMAGING WINDS IN EXCESS OF 60MPH AND HEAVY RAIN POSSIBLE. MODELS
SUGGEST AROUND A HALF INCH OF MOISTURE...BUT 1 HOUR FF GUIDANCE
HAS ROOM FOR AROUND AN INCH OR MORE. AFTER MIDNIGHT GROWTH OF
STORMS COULD DEVELOP INTO AN MCS AS THEY TREND NORTHEAST INTO
NORTH DAKOTA AND SOUTHERN SASKATCHEWAN...CONTINUING WITH THE HEAVY
RAIN...HAIL AND WINDS.

THE FRONT MAKES IT THROUGH THE CWA BY MORNING. THERE WILL BE A
BREAK IN THE ACTION AS COOLER TEMPERATURES FILTER IN. THEN
OVERRUNNING MOISTURE ALONG THE COLD FRONT WILL BRING ADDITIONAL
RAIN SHOWERS MAINLY THROUGH OUR EASTERN ZONES SATURDAY NIGHT. BUT
WILL CONTINUE TO BROAD-BRUSH POPS. NORTHWEST WINDS BEHIND THE
FRONT SHOULD BE STRONG ENOUGH TO REACH 20MPH OVER FORT PECK LAKE
SATURDAY MORNING. SO WILL GO WITH AN ADVISORY. THE UPPER LOW
CENTER WILL WORK ITS WAY OVER THE CWA BY SUNDAY...DRAGGING BACK
SIDE MOISTURE ACROSS THE AREA FOR ADDITIONAL RAIN SHOWERS. SUNDAY
APPEARS TO BE THE COOLEST DAY WITH HIGHS A BIT BELOW AVERAGE.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...

LONG TERM FORECAST PERIOD BEGINS WITH THE NORTHERN ROCKIES STORM
SYSTEM FINALLY EXITING THE REGION TO THE EAST WITH SOMEWHAT CALMER
WEATHER CONDITIONS...AT LEAST INITIALLY.

MONDAY THROUGH WEDNESDAY...THE WEAK UPPER LEVEL RIDGE OVER THE
NORTHERN ROCKIES BECOMES EVEN WEAKER AND ALLOWS MULTIPLE EMBEDDED
SMALL SCALE SHORTWAVE TROUGH TO KEEP SLIGHT CHANCES FOR SCATTERED
SHOWERS ACROSS OUR CWA FOR QUITE A WHILE.

BY WEDNESDAY NIGHT...SOUTHWEST FLOW ALOFT RETURNS TO OUR
REGION...INCREASING THE CHANCE FOR MORE THUNDERSTORMS AS ANOTHER
UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE PACIFIC NORTHWEST.
INTERESTINGLY ENOUGH...THIS LATER LOW PRESSURE SYSTEM SLOWLY MOVE
SOUTHWARD ALONG THE RIDGE OF THE CASCADE RANGE AND CUTS OFF AS A
LARGE AND CLOSED UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST
BEYOND THE SCOPE OF THIS EXTENDED FORECAST PERIOD. BMICKELSON

PREVIOUS LONG TERM DISCUSSION...SUNDAY NIGHT AND MONDAY...UPPER
LOW MOVES EITHER EAST (GFS) OR NORTHEAST (ECMWF) OUT OF THE AREA.
WRAP AROUND MOISTURE WILL LIKELY PERSIST INTO PART OF MONDAY. WILL
KEEP GOOD CHANCE OF SHOWERS IN THE FORECAST.

UPPER RIDGE BUILDS INTO MONTANA MONDAY NIGHT AND TUESDAY WITH
DRIER WEATHER AND A WARMING TREND.

THE REMAINDER OF THE PERIOD HAS MONTANA IN SOUTHWEST FLOW ALOFT
WITH AN UPPER TROUGH DIGGING OVER THE PACIFIC COAST. THIS WILL
BRING FREQUENT SHORTWAVES INTO EASTERN MONTANA WITH AT LEAST A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EVERY DAY. FORRESTER

&&

.AVIATION...
AS SHOWERS AND THUNDERSTORM INTENSIFY AND SPREAD ACROSS NORTHEAST
MONTANA TONIGHT...EXPECT VFR CONDITIONS TO WORSEN OCCASIONALLY AND
BRIEFLY TO LIFR IF STRONGER THUNDERSTORMS HAPPEN TO PASS DIRECTLY
OVER A TAF SITE...WHICH COULD EASILY HAPPEN FROM 03Z THROUGH 12Z.
SOME OF THE STRONGER STORMS MAY BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. A COLD FRONT WILL
BRING A SHIFT IN THE WINDS FROM THE NORTHWEST 15 TO 25 KNOTS
DURING THE EARLY MORNING HOURS AS THE RAIN SHOWERS DIMINISH BY MID
DAY. BMICKELSON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 8 AM TO 7 PM MDT SATURDAY FOR FORT PECK
LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 8, 9:53 PM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
953 PM MDT FRI JUN 8 2012

MTZ016>027-059>062-091200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
953 PM MDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE THUNDERSTORMS INTO THE EARLY HOURS OF
SATURDAY. LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS
UP TO 70 MPH ARE POSSIBLE ALONG WITH BRIEF HEAVY RAINFALL AND
FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS 15 TO 30 MPH CAN BE EXPECTED SATURDAY...SUNDAY
AND MONDAY WHICH WILL MAKE BOATING ON AREA LAKES ROUGH AND
HAZARDOUS. A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT
FOR SATURDAY AND WILL POSSIBLY BE EXTENDED INTO SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MOYER

In the hours before

Special weather statement, Jun 8, 8:15 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
815 PM MDT FRI JUN 8 2012

MTZ016-059-090245-
PHILLIPS-
815 PM MDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 845 PM MDT.

AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF LORING...MOVING NORTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITEWATER.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4879 10720 4868 10721 4849 10773 4864 10795
      4895 10739
TIME...MOT...LOC 0215Z 230DEG 36KT 4861 10775

GAH
WEATHER.GOV/GLASGOW
Local storm report, Jun 8, 8:23 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
823 PM MDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     2 WSW THOENY            48.87N 106.96W
06/08/2012  M60 MPH          VALLEY             MT   MESONET

&&

BB
Local storm report, Jun 8, 8:59 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
859 PM MDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             46 SW GLASGOW           47.72N 107.34W
06/08/2012  E1.00 INCH       VALLEY             MT   CO-OP OBSERVER

            LARGEST HAIL OCCURRED AT BEGINNING OF STORM.

&&

BB
Special weather statement, Jun 8, 9:07 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
907 PM MDT FRI JUN 8 2012

MTZ061-090330-
VALLEY-
907 PM MDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA...

UNTIL 930 PM MDT.

AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF SAINT MARIE...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OPHEIM.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4890 10615 4888 10615 4857 10663 4869 10684
      4900 10662
TIME...MOT...LOC 0307Z 230DEG 36KT 4864 10668

GAH
WEATHER.GOV/GLASGOW
Special weather statement, Jun 8, 9:29 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
929 PM MDT FRI JUN 8 2012

MTZ022-090415-
GARFIELD-
929 PM MDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 1015 PM MDT.

AT 926 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTHWEST OF COHAGEN...MOVING NORTHEAST
AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JORDAN AND COHAGEN.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4686 10673 4686 10710 4739 10689 4746 10666
      4712 10613 4684 10660 4684 10672
TIME...MOT...LOC 0329Z 230DEG 36KT 4685 10691

GAH
WEATHER.GOV/GLASGOW
Special weather statement, Jun 8, 9:40 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
940 PM MDT FRI JUN 8 2012

MTZ017-061-090445-
VALLEY-
940 PM MDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA...

UNTIL 1045 PM MDT.

AT 934 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF HINSDALE...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   OPHEIM...BAYLOR

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4872 10611 4842 10680 4860 10708 4900 10647
      4900 10645
TIME...MOT...LOC 0338Z 221DEG 22KT 4855 10681

PROTON
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:00 PM MDTSevere Thunderstorm WarningGGWPhillips60 min
Jun 8, 7:06 PM MDTSpecial Weather StatementGGW39 min
Jun 8, 7:30 PM MDTSevere Thunderstorm WarningGGWValley29 min
Jun 8, 7:51 PM MDTSpecial Weather StatementGGWPhillips24 min
Jun 8, 8:15 PM MDTSpecial Weather StatementGGW30 min
Jun 8, 8:40 PM MDTSevere Thunderstorm WarningGGWGarfield, Valley35 min
Jun 8, 9:07 PM MDTSpecial Weather StatementGGWValley23 min
Jun 8, 9:13 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Valley47 min
Jun 8, 9:29 PM MDTSpecial Weather StatementGGWGarfield46 min
Jun 8, 9:40 PM MDTSpecial Weather StatementGGWValley65 min
Jun 8, 10:23 PM MDTSpecial Weather StatementGGWValley67 min
Jun 8, 10:30 PM MDTSpecial Weather StatementGGWGarfield30 min
Jun 8, 10:34 PM MDTSevere Thunderstorm WarningGGWGarfield26 min
Jun 8, 10:37 PM MDTSevere Thunderstorm WarningGGWMcCone, Valley23 min
Jun 8, 10:47 PM MDTSevere Thunderstorm WarningGGWGarfield43 min
Jun 8, 10:55 PM MDTSevere Thunderstorm WarningGGWGarfield, Valley50 min
Jun 8, 10:59 PM MDTSevere Thunderstorm WarningGGWValley46 min
Jun 8, 11:13 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Prairie47 min
Jun 8, 11:32 PM MDTSpecial Weather StatementGGWValley58 min
Jun 8, 11:46 PM MDTSpecial Weather StatementGGWMcCone59 min
Jun 8, 11:57 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Prairie48 min
Jun 9, 12:30 AM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Prairie60 min
Jun 9, 12:38 AM MDTSpecial Weather StatementGGWDaniels67 min
Jun 9, 1:11 AM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland, Roosevelt64 min
Jun 9, 1:43 AM MDTFlash Flood WarningGGWMcCone, Richland, Roosevelt, Valley113 min
Jun 9, 1:58 AM MDTSevere Thunderstorm WarningGGWRoosevelt, Sheridan62 min
Jun 9, 2:09 AM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt51 min
Jun 9, 10:37 AM MDTAreal Flood AdvisoryGGWValley8 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.